EconPapers    
Economics at your fingertips  
 

Semiparametric hedonic price models: assessing the effects of agricultural nonpoint source pollution

Christophe Bontemps (), Michel Simioni and Yves Surry
Additional contact information
Yves Surry: Swedish University of Agricultural Sciences, Uppsala, Sweden, Postal: Swedish University of Agricultural Sciences, Uppsala, Sweden

Journal of Applied Econometrics, 2008, vol. 23, issue 6, 825-842

Abstract: In the area of environmental analysis using hedonic price models, we investigate the performance of various nonparametric and semiparametric specifications. The proposed model specifications are made up of two parts: a linear component for house characteristics and a non-(semi)parametric component representing the nonlinear influence of environmental indicators on house prices. We adopt a general-to-specific search procedure, based on recent specification tests comparing the proposed specifications with a fully nonparametric benchmark model, to select the best model specification. An application of these semiparametric models to rural districts indicates that pollution resulting from intensive livestock farming has a significant nonlinear impact on house prices. Copyright © 2008 John Wiley & Sons, Ltd.

Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (27) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1002/jae.1022 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2008-v23.6/ Supporting data files and programs (text/html)

Related works:
Working Paper: Semiparametric hedonic price models: assessing the effects of agricultural nonpoint source pollution (2008)
Working Paper: Semiparametric hedonic price models: assessing the effects of agricultural nonpoint source pollution (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:23:y:2008:i:6:p:825-842

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

DOI: 10.1002/jae.1022

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

 
Page updated 2022-09-20
Handle: RePEc:jae:japmet:v:23:y:2008:i:6:p:825-842